Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 344, NWS Raleigh, NC

September 2, 20115 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 2, 2011, 6:55 PM EDT for 5 counties in North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2011, 6:55 PM EDT (22:55 UTC)
Expired
Sep 2, 2011, 7:45 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC, Stanly County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS52 KRAH 022255
SVRRAH
NCC057-123-125-151-167-022345-
/O.NEW.KRAH.SV.W.0344.110902T2255Z-110902T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  NORTH CENTRAL STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ULAH...OR 7 MILES WEST OF
  ASHEBORO...MOVING SOUTH AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ULAH...
  MARTHA...
  NEW HOPE...
  ELDORADO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3551 8022 3551 8019 3554 8020 3579 8004
      3580 7982 3537 7958 3545 8026
TIME...MOT...LOC 2255Z 003DEG 20KT 3569 7993

$$

WSS
2 follow-up statements
845 
WWUS52 KRAH 022314
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT FRI SEP 2 2011

NCC057-123-125-151-167-022345-
/O.CON.KRAH.SV.W.0344.000000T0000Z-110902T2345Z/
DAVIDSON NC-MONTGOMERY NC-MOORE NC-RANDOLPH NC-STANLY NC-
714 PM EDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL STANLY...SOUTHWESTERN RANDOLPH...NORTHWESTERN
MOORE...NORTHERN MONTGOMERY AND SOUTHEASTERN DAVIDSON COUNTIES...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MARTHA...OR 11 MILES SOUTHWEST OF ASHEBORO...MOVING SOUTH AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEAGROVE...NEW HOPE...
NEWSOM...STEEDS...ELDORADO AND BADIN LAKE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3539 7966 3545 8026 3551 8022 3551 8019
      3554 8020 3568 8011 3570 7977 3564 7973
TIME...MOT...LOC 2314Z 003DEG 20KT 3558 7994

$$

WSS
833 
WWUS52 KRAH 022336
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT FRI SEP 2 2011

NCC057-123-125-151-167-022346-
/O.EXP.KRAH.SV.W.0344.000000T0000Z-110902T2345Z/
DAVIDSON NC-MONTGOMERY NC-MOORE NC-RANDOLPH NC-STANLY NC-
736 PM EDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL STANLY...
SOUTHWESTERN RANDOLPH...NORTHWESTERN MOORE...NORTHERN MONTGOMERY AND
SOUTHEASTERN DAVIDSON COUNTIES EXPIRES AT 745 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3539 7966 3545 8026 3551 8022 3551 8019
      3554 8020 3568 8011 3570 7977 3564 7973
TIME...MOT...LOC 2336Z 003DEG 20KT 3546 7995

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:25 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 2, 3:25 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT FRI SEP 2 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE AND EXTEND INTO THE REGION THROUGH
THE WEEKEND. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON LABOR
DAY AND STALL ACROSS THE REGION THROUGH MIDWEEK.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 230 PM FRIDAY...

OVERVIEW:
UPPER LEVEL RIDGE OVER THE OH/TN VALLEY WILL BUILD EASTWARD OVER THE
CENTRAL AND SOUTHERN APPALACHIANS TONIGHT AND SATURDAY...BEFORE
BREAKING DOWN ON SATURDAY NIGHT AS IT GETS SQUEEZED BY THE
APPROACHING NORTHERN STREAM TROF AND EXTRA-TROPICAL REMNANTS OF
TROPICAL STORM LEE FROM THE SOUTHWEST. MEANWHILE...SURFACE HIGH
PRESSURE WILL GRADUALLY SHIFT OFFSHORE THROUGH THE WEEKEND.

THIS EVENING/TONIGHT: MODELS SUGGEST ADDITIONAL WEAK/SHEARED
SHORTWAVE ENERGY WILL DIVE SOUTH ALONG THE EASTERN PERIPHERY OF THE
UPPER LEVEL RIDGE LATE THIS AFTERNOON AND EVENING. HOWEVER...REVIEW
OF LATEST SATELLITE IMAGERY DOES NOT READILY REVEAL/HINT AT ANY SUCH
DISCERNIBLE FEATURE. INSTEAD...IT APPEARS THAT MUCH OF THE FORECAST
AREA WILL SEE MESOSCALE SUBSIDENCE ACROSS THE AREA THIS
AFTERNOON...AS THIS MORNINGS VORT DISTURBANCE PASSES TO THE SOUTH.
THE EXCEPTION MAY BE ACROSS THE FAR WESTERN ZONES...WHERE
UNENCUMBERED INSOLATION AND DEVELOPING LOW-LEVEL RETURN LOW/RISING
SFC DEWPOINTS HAS YIELDED MODERATE TO STRONG DESTABILIZATION AND AN
EXPANDING AGITATED CU FIELD OVER THE VA/NC MTNS/FHTLS. COULD SEE AN
ISOLATED SEVERE STORM OR TWO...OTHERWISE STORMS QUICKLY DISSIPATE
WITH LOSS OF HEATING. SKIES SHOULD BECOME MOSTLY CLEAR THIS EVENING
WITH LIGHT TO CALM WINDS AS SURFACE RIDGE AXIS IS SLOW TO SHIFT EAST
OF THE AREA. MODEL SOUNDINGS INDICATE GOOD VEERING IN THE LOWEST
1.5KM...WHICH WILL LIKELY LEAD TO AREAS OF FOG/STRATUS DEVELOPMENT
OVERNIGHT. OVERNIGHT LOWS RANGING FROM LOWER 60S NORTHEAST TO UPPER
WESTERN AREAS.

SATURDAY AND SATURDAY NIGHT:
WITH UPPER RIDGE AXIS CENTERED OVER THE REGION...CENTRAL NC LOOKS TO
BE VOID OF ANY PASSING UPPER DISTURBANCE. STRONG DAYTIME HEATING AND
INCREASINGLY SELY RETURN FLOW AROUND THE WESTERN PERIPHERY OFF THE
OFFSHORE SURFACE HIGH WILL SUPPORT UPSLOPE/DIFFERENTIAL HEATING
CONVECTION ACROSS THE MTNS AND FOOTHILLS. WILL HAVE A SLIGHT CHANCE
ACROSS THE WESTERN PIEDMONT...OTHERWISE DRY WITH AREAS OF FOG
POSSIBLE AGAIN SATURDAY NIGHT IN THE WARM/MOIST SOUTHERLY FLOW.

LOWS LEVEL-THICKNESSES SATURDAY ARE FORECAST TO BE IN THE SAME
BALLPARK AS TO TODAY...BUT WITHOUT MODULATED HEATING FROM
MORNING CONVECTIVE. THUS AREAS EAST OF THE WESTERN PIEDMONT SHOULD
BE WARMER. HIGHS IN THE UPPER 80S TO LOWER 90S. LOWS 65 TO 70.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 245 PM FRIDAY...

THE INFLUENCE FROM THE MID/UPPER RIDGING WILL BE ON THE WANE BY
SUNDAY AS TWO UPPER LEVEL LOWS/TROUGHS (ONE OVER THE WESTERN
ATLANTIC AND ANOTHER ONE APPROACHING THE REGION FROM FROM THE TN
VALLEY) DEVELOP/STRENGTHEN. HOWEVER...SUNDAY IS EXPECTED TO REMAIN
MOSTLY DRY AS THE PRIMARY INFLUENCE WILL COME FROM THE UPPER LOW IN
THE WESTERN ATLANTIC...AS THE LOW OVER THE TN VALLEY WILL BE FAR
ENOUGH AWAY FROM THE REGION TO BE MUCH OF AN IMPACT.  THEREFORE...
SUBSIDENCE WILL INCREASE OVER THE AREA AND KEEP A CAP ON MOST
CONVECTION. NEVERTHELESS...WITH MOISTURE INCREASING DURING THIS TIME
FRAME DUE TO DEEP SOUTHWESTERLY FLOW AHEAD OF THE TN VALLEY
SYSTEM...CANNOT COMPLETELY RULE OUT A SHOWER AND/OR THUNDERSTORM...
BUT ANY CONVECTION OVER THE FORECAST AREA SHOULD BE ISOLATED AT
BEST. HIGHS ARE EXPECTED TO BE IN THE UPPER 80S TO NEAR 90 DEGREES
ON SUNDAY...WITH OVERNIGHT LOWS NEAR 70 DEGREES AS CLOUDS WILL BE ON
THE INCREASE SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 220 PM FRIDAY...

THE LONG TERM FORECAST CONTINUES TO BE A LOW CONFIDENCE ONE...AS
MODELS CONTINUE TO HAVE ISSUES WITH THE DEVELOPMENT OF A COMPLICATED
UPPER LOW/TROUGH OVER THE TN VALLEY...WHICH WILL INCLUDE THE
REMNANTS OF TROPICAL STORM LEE. OVERALL...ABOVE AVERAGE PRECIP IS
STILL EXPECTED THROUGH THIS PERIOD WITH THE APPROACH OF THE UPPER
LEVEL LOW AND ASSOCIATED SURFACE FRONT. HOWEVER...THE 12Z GFS CAME
IN AND NOW STALLS THE ASSOCIATED SURFACE FRONT WELL NORTHWEST OF THE
REGION AS THE UPPER LOW CUTS OFF OVER THE TN VALLEY. PREVIOUS RUNS
HAD SHOWN THE SURFACE FRONT STALLING NEAR CENTRAL NORTH CAROLINA
MONDAY INTO TUESDAY WHICH WOULD RESULT IN HIGH RAIN CHANCES AS MOIST
SOUTHWESTERLY FLOW MOVES OVER THE STALLED BOUNDARY THROUGH AT LEAST
THE MIDDLE OF THE WEEK. THIS WOULD ALSO RESULT IN WELL BELOW NORMAL
TEMPS. HOWEVER...IF THE CURRENT RUN VERIFIES...THEN THE REGION WILL
REMAIN IN THE WARM SECTOR AND WE WILL STILL SEE RAIN...BUT THE
AMOUNTS WILL BE IN QUESTION AS THERE WILL NOT BE A BOUNDARY TO FOCUS
THE PRECIP. NEVERTHELESS...WHICH EVER MODEL VERIFIES...MOISTURE WILL
BE INCREASING SUBSTANTIALLY ACROSS THE FORECAST AREA (PWAT VALUES
PROGGED TO EXCEED 2 INCHES) AND WE ARE EXPECTING A RATHER WET PERIOD
AND DUE TO THE HIGH UNCERTAINTY...DID NOT MAKE ANY MAJOR CHANGES TO
THE ONGOING FORECAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY...

THERE IS A SLIGHT CHANCE FOR SOME SHOWERS TO DEVELOP ACROSS THE WEST
THIS AFTERNOON...HOWEVER HAVE LEFT OUT OF TAFS DUE TO LOW CONFIDENCE
AND THAT THEY WOULD LIKELY BE ISOLATED IN NATURE. OTHERWISE..EXPECT
VFR CONDITIONS TO PREVAIL THROUGH THIS EVENING...WITH AREAS OF
FOG/STRATUS POSSIBLE TONIGHT GIVEN WARM MOIST AIR ADVECTION IN THE
LOW LEVELS...WITH GREATEST CONFIDENCE ACROSS THE WEST (KINT AND
KGSO). -KMC

LOOKING AHEAD...EXPECT PREDOMINATELY VFR CONDITIONS THROUGH THE
WEEKEND...WITH THE EXCEPTION OF SOME BRIEF SUB-VFR AVIATION
CONDITIONS WITH EARLY MORNING FOG/STRATUS AND ISOLATED TO WIDELY
SCATTERED AFTERNOON CONVECTION. WIDESPREAD RAIN CHANCES WITH
PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS ARE EXPECTED BY
MONDAY...CONTINUING THROUGH MIDWEEK AS A FRONT STALLS ACROSS THE
AREA.   -CBL

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...KMC/CBL
Hazardous weather outlook, Sep 2, 5:00 AM EDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT FRI SEP 2 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-031130-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
500 AM EDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT IS FORECAST TO SLOWLY APPROACH AND THEN STALL IN THE
VICINITY OF CENTRAL NC LABOR DAY THROUGH THURSDAY. THE PROXIMITY
OF THE FRONT AND INFLUX OF TROPICAL MOISTURE FROM THE GULF OF
MEXICO WILL RESULT IN A PROLONGED PROBABILITY OF RAIN...SOME OF
WHICH MAY RESULT IN FLOODING.

MWS

In the hours before

Special weather statement, Sep 2, 5:04 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT FRI SEP 2 2011

NCZ021-038-022200-
DAVIDSON-FORSYTH-
504 PM EDT FRI SEP 2 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 600 PM EDT...

AT 504 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WINSTON-SALEM...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SEDGE GARDEN...
MIDWAY...WELCOME.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3607 8048 3619 8021 3602 8004 3581 8005
      3572 8027 3591 8038 3592 8037 3596 8038
      3599 8043 3601 8042 3604 8045
TIME...MOT...LOC 2104Z 328DEG 10KT 3606 8024

WSS
Local storm report, Sep 2, 5:05 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     4 ESE DONNAHA           36.20N  80.37W
09/02/2011                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN ON BOWENS ROAD

&&

CORRECTED LOCATION

EVENT NUMBER RAH1101416

SEC
Special weather statement, Sep 2, 5:16 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT FRI SEP 2 2011

NCZ073-022215-
STANLY-
516 PM EDT FRI SEP 2 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY COUNTY THROUGH 615
PM EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYLER...OR ABOUT 5 MILES WEST OF ALBEMARLE...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LOCUST...OAKBORO...
AND...STANFIELD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3519 8051 3543 8035 3541 8018 3515 8021
      3517 8023 3521 8026 3518 8031 3517 8035
      3517 8038 3516 8039 3516 8046
TIME...MOT...LOC 2116Z 014DEG 10KT 3535 8029

22
Special weather statement, Sep 2, 5:55 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT FRI SEP 2 2011

NCZ021-022-038-039-022300-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
555 PM EDT FRI SEP 2 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS EXTREME NORTHERN
RANDOLPH...GUILFORD...FORSYTH AND NORTHERN DAVIDSON COUNTIES THROUGH
700 PM EDT...

AT 553 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DONNAHA TO LAKE TOWNSEND...
OR ALONG A LINE EXTENDING FROM KING TO 10 MILES NORTHEAST OF
GREENSBORO...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...STANLEYVILLE...WALKERTOWN...LEWISVILLE...WINSTON-SALEM...
CLEMMONS...GREENSBORO...JAMESTOWN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3614 8044 3623 8044 3626 8046 3625 7966
      3616 7957 3575 7954 3575 8042 3583 8044
      3586 8042 3585 8039 3589 8042 3589 8037
      3596 8038 3599 8043 3601 8042 3606 8047
      3605 8050 3610 8052
TIME...MOT...LOC 2153Z 331DEG 18KT 3624 8041 3622 7976

WSS
Special weather statement, Sep 2, 6:46 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT FRI SEP 2 2011

NCZ039-022345-
RANDOLPH-
646 PM EDT FRI SEP 2 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 745
PM EDT...

AT 646 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF RANDLEMAN...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO...ULAH.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3588 8001 3589 7979 3551 7969 3551 8006
TIME...MOT...LOC 2246Z 359DEG 17KT 3579 7990

WSS
Special weather statement, Sep 2, 6:50 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT FRI SEP 2 2011

NCZ073-074-022345-
MONTGOMERY-STANLY-
650 PM EDT FRI SEP 2 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 745 PM EDT...

AT 650 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ALBEMARLE...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NORWOOD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3542 8025 3542 8005 3516 7997 3514 8002
      3514 8007 3519 8011 3519 8013 3517 8013
      3516 8017 3515 8016 3515 8019 3517 8020
      3515 8021 3517 8023 3521 8026
TIME...MOT...LOC 2250Z 356DEG 10KT 3533 8013

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 3:42 PM EDTSpecial Weather StatementRAHForsyth, Guilford93 min
Sep 2, 4:18 PM EDTSevere Thunderstorm WarningRAHForsyth38 min
Sep 2, 5:04 PM EDTSpecial Weather StatementRAHDavidson, Forsyth56 min
Sep 2, 5:16 PM EDTSpecial Weather StatementRAHStanly59 min
Sep 2, 5:47 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Stanly43 min
Sep 2, 5:55 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford65 min
Sep 2, 6:46 PM EDTSpecial Weather StatementRAHRandolph59 min
Sep 2, 6:50 PM EDTSpecial Weather StatementRAHStanly55 min
Sep 2, 7:51 PM EDTSpecial Weather StatementRAHMontgomery, Richmond54 min
Sep 2, 7:52 PM EDTSevere Thunderstorm WarningRAHAnson53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.